W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR062502A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device) in a highly calcified left superficial femoral artery (sfa).It was reported the physician accessed the patient using a 6f cook introducer sheath over an 0.014" command guidewire to the target treatment site.It was reported that there was no issue advancing the introducer sheath.During deployment, the deployment line was pulled and there was tension on the deployment string.The physician did not want to get into a situation where they had the device partially deployed; therefore, the delivery catheter was withdrawn.The viabahn® device stent graft was not deployed, and the delivery system was removed without difficulty.The lesion was pre-dilated again with a pta balloon and a new 6mm by 15cm viabahn® device was utilized over an 0.018" guidewire successfully.It was reported that there was no impact to the patient.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a patient underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device) in a highly calcified left superficial femoral artery (sfa).It was reported the physician accessed the patient using a 6f cook introducer sheath over an 0.014" command guidewire to the target treatment site.It was reported that there was no issue advancing the introducer sheath.During deployment, the deployment line was pulled and there was tension on the deployment string.The physician did not want to get into a situation where they had the device partially deployed; therefore, the delivery catheter was withdrawn.The viabahn® device stent graft was not deployed, and the delivery system was removed without difficulty.The lesion was pre-dilated again with a pta balloon and a new 6mm by 15cm viabahn® device was utilized over an 0.018" guidewire successfully.It was reported that there was no impact to the patient.
Additional Manufacturer Narrative
Corrected data: b5: updated description of event.H6: investigation findings: c20 updated to c19 h6: investigation conclusions: remains unchanged.H6: type of investigation: added code b18.Product investigation report conclusion section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The primary reported complaint could not be independently confirmed because no product nor images enabling direct assessment of product performance were returned for evaluation.Therefore, an independent assessment of deployment performance could not be conducted.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The cause for the complaint could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.